Pennsylvania, 2007Lake-Effect Snow in Pennsylvania, December 3 to 4, 2007
December 3 to 4, 2007 · NWS CTP · 2 events in 2 counties and zones
A significant Lake Effect Snowfall occurred over the Northwest Mountains of Central Pennsylvania. Storm total snowfall amounts of over a foot were reported across the Snowbelt region of northwest Warren County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant Lake Effect Snowfall occurred over the Northwest Mountains of Central Pennsylvania. Storm total snowfall amounts of over a foot were reported across the Snowbelt region of northwest Warren County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Dec 3, 7:18 AM EST, 42 minutes earlier.
Area forecast discussion, Dec 3, 7:18 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
718 AM EST MON DEC 3 2007
.SYNOPSIS...
MUCH COLDER AIR WILL RETURN TO CENTRAL PA TODAY AND TONIGHT BEHIND
THE PASSAGE OF THIS MORNING/S COLD FRONT. SIGNIFICANT LAKE EFFECT
SNOWS WILL DEVELOP ACROSS THE NORTHWESTERN MOUNTAINS AND THE
LAUREL HIGHLANDS MONDAY AND MONDAY NIGHT. WINDS WILL INCREASE
TO 20 TO 30 MPH THIS MORNING WITH GUSTS BETWEEN 45 AND 50 MPH THIS
AFTERNOON CONTINUING INTO TONIGHT.
THE SNOW SHOWERS WILL DECREASE IN COVERAGE TUESDAY AS A WEAK
RIDGE OF HIGH PRESSURE DRIFTS OVER THE STATE. QUICKLY FOLLOWING
THIS HIGH WILL BE AN ALBERTA CLIPPER TYPE SYSTEM THAT WILL SPREAD
SOME LIGHT SNOW OVER THE REGION LATE TUESDAY NIGHT AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 11 AM THIS MORNING/...
COLD FROPA ONGOING ACROSS MY AREA CURRENTLY. ALL AREAS ABOVE
FREEZING PRECEDING AND JUST BEHIND THE FRONT...SO WILL INCLUDE
RAIN CHANGING TO SNOW SHOWERS FOR MOST AREAS AS THE COLDER AIR
RUSHES IN DURING THE MORNING HOURS. MANY 30 TO 35 KNOT GUSTS SEEN
OVER EASTERN OHIO LAST FEW HOURS...A PREVIEW OF WHATS TO COME
OVER CENTRAL PA SHORTLY. WIND ADVISORY REMAINS IN EFFECT FROM 7 AM
THIS MORNING TO 7 PM THIS EVENING.
LAKE EFFECT SNOW WATCH UPGRADED TO A WARNING EFFECTIVE 15Z TODAY
THROUGH 21Z TUESDAY. IN EXCESS OF 8 INCHES WILL BE SEEN OVER MUCH
OF WARREN AND MCKEAN COUNTIES FROM THIS EVENT. SNOW ADVISORIES
ALSO REMAIN IN EFFECT FOR SOMERSET AND CAMBRIA AS A GOOD
TRAJECTORY INTO THE LAURELS WILL BE SUSTAINED FROM TODAY THROUGH
TUESDAY AFTERNOON.
&&
.SHORT TERM /11 AM THIS MORNING THROUGH 6 PM TUESDAY/...
MAIN STORY TODAY THROUGH TUESDAY AFTERNOON WILL BE SIGNIFICANT
LAKE EFFECT SNOWFALL CONDS ACROSS THE NORTHWEST MOUNTAINS AND
LAUREL HIGHLANDS. SEVERAL INCHES OF SNOWFALL ALONG WITH BLOWING
AND DRIFTING SNOW (ESPECIALLY THROUGH 7 PM THIS EVENING) ARE
EXPECTED.
SCATTERED SNOW SHOWERS AND EVEN A HEAVIER SQUALL ARE EXPECTED OVER
THE REMAINDER OF NORTHERN PENNSYLVANIA EXTENDING INTO THE CENTRAL
MOUNTAINS LATER TODAY AND TONIGHT. THE SOUTHEAST COULD SEE A FEW
FLURRIES AS WELL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TEMPS WILL REMAIN BELOW NORMAL FOR THE PERIOD WITH 850 MB TEMP
ANOMALIES -1 TO -3 S.D. BELOW NORMAL. PERIODS OF SNOW SHOWERS AND
FLURRIES WILL BE COMMON...PARTICULARLY ON WEDNESDAY AS A CLIPPER
LOW DIVES SOUTHEASTWARD THROUGH THE MID MS/OH VLY AND ALONG/SOUTH
OF THE MASON DIXON BRINGING A BAND OF SNOW TO THE AREA WED-THUR.
LE SHSN SHOULD BEGIN TO WANE BY EARLY WED AS FLOW WEAKENS AND BACKS
IN RESPONSE TO AN APPROACHING CLIPPER LOW DIVING SEWD THRU NRN
PLAINS AND INTO THE OH VLY/WV PNHNDL. MDLS GRADUALLY CONVERGING ON
AFOREMENTIONED SFC LOW TRACK...WITH CONDS COLD ENUF FOR A BAND OF
SNOW ALONG/NORTH OF THE EVENTUAL TRACK. AT FIRST GLANCE...EVOLUTION
OF THIS SYS LOOKS SOMEWHAT LIKE THE 18 NOV EVENT...BUT STILL WAY TOO
FAR OUT TO GET SPECIFIC.
SFC HI PRES IS FCST TO BUILD INTO THE AREA IN THE WAKE OF THE
CLIPPER WITH LE SNOW SHOWERS DEVELOPING ACROSS THE WESTERN HIGH
TERRAIN INTO THE EARLY PART OF THE WKEND. AS THE SFC HI MOVES OFF
THE MID-ATLANTIC COAST...FLOW PATTERN APPEARS TO TRANSITION FROM A
MEAN ERN TROF TO MORE OF A PROGRESSIVE/ZONAL FLOW BY EARLY IN THE
WEEKEND. THIS SHOULD TRANSLATE INTO A MODERATION IN TEMPS BACK
TOWARD MORE SEASONABLE READINGS.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
VERY WINDY AND COLDER CONDITIONS WILL OCCUR TODAY INTO
TUESDAY...RESULTING IN AREAS OF SIGNIFICANT LAKE EFFECT/OROGRAPHIC
SNOWS ACROSS THE NW MTNS AND LAUREL HIGHLANDS. WIDESPREAD IFR
CONDITIONS ARE EXPECTED ACROSS THE WRN AND NRN MTNS IN SNOW
SHOWERS WITH AREAS OF MVFR ACROSS THE CENTRAL RIDGE/VALLEY REGION
(TAF SITES KAOO...KUNV AND KIPT). FLURRIES AND SCATTERED SNOW
SHOWERS WILL FLY ACROSS THE CENTRAL AND SE.
ANOTHER...ALBEIT SOMEWHAT WEAKER STORM SYSTEM MOVING SOUTHEAST
FROM CANADA DURING THE MIDWEEK WILL BRING PERIODS OF MVFR TO IFR
CIGS AND VSBYS IN SNOW/SNOW SHOWERS LATE TUESDAY NIGHT INTO
THURSDAY.
MAINLY VFR FLYING CONDITIONS ARE EXPECTED TO RETURN FRIDAY AS HIGH
PRESSURE BUILDS IN FROM THE MIDWEST.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ004>006-
010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066.
SNOW ADVISORY UNTIL 4 PM EST TUESDAY FOR PAZ024-033.
LAKE EFFECT SNOW WARNING UNTIL 4 PM EST TUESDAY FOR PAZ004-005.
&&
SYNOPSIS...LACORTE/DEVOIR
NEAR TERM...LACORTE/DEVOIR
SHORT TERM...DEVOIR/LAMBERT
LONG TERM...DEVOIR/TYBURSKI
AVIATION...GARTNER
Hazardous weather outlook, Dec 3, 3:11 AM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 AM EST MON DEC 3 2007
PAZ010-011-017-025>028-034>036-056-057-059-063>066-040815-
ELK-CAMERON-CLEARFIELD-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-
FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
311 AM EST MON DEC 3 2007
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN ALBERTA CLIPPER STORM SYSTEM WILL DROP SOUTH OF THE REGION
AROUND MIDWEEK BRINGING A LIGHT SNOWFALL ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ006-012-018-019-037-041-042-045-046-049>053-058-040815-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
311 AM EST MON DEC 3 2007
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN ALBERTA CLIPPER STORM SYSTEM WILL DROP SOUTH OF THE REGION
AROUND MIDWEEK BRINGING A LIGHT SNOWFALL ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004-005-040815-
WARREN-MCKEAN-
311 AM EST MON DEC 3 2007
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LAKE EFFECT SNOW WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ024-033-040815-
CAMBRIA-SOMERSET-
311 AM EST MON DEC 3 2007
...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST
TUESDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Lake-Effect Snow, McKean
- When
- December 3, 8:00 AM EST to December 4, 7:00 PM EST
- Where
- McKean forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
Storm total snowfall amounts ranged from six to eleven inches across portions of McKean County. Notable snowfall totals included eleven inches at Kane and eight inches at Cyclone.
Lake-Effect Snow, Warren
- When
- December 3, 8:00 AM EST to December 4, 7:00 PM EST
- Where
- Warren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
Storm total snowfall amounts ranged from six to eighteen inches across Warren County. Notable snowfall totals included eighteen inches at Chandlers Valley and ten inches at Warren.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Minnesota, December 3 to 4, 20071 death · 1 event
- Coastal Flood in Oregon, December 3, 2007$18 million · 4 events
- Coastal Flood in Washington, December 3, 2007$5.0 million · 1 event
- Strong Wind in Pennsylvania, December 3, 20072 injured · $126,000 · 10 events
- Lake-Effect Snow in New York, December 3 to 5, 2007$130,000 · 13 events
- High Wind in Virginia, December 3, 2007$38,000 · 54 kt wind · 13 events
- Strong Wind in Maryland, December 3, 2007$48,000 · 5 events
- Strong Wind in New Jersey, December 3, 2007$21,000 · 21 events
- Lake-Effect Snow in Pennsylvania, December 3 to 4, 2007$50,000 · 1 event
- High Wind and Strong Wind in Maryland, December 3 to 4, 2007$20,000 · 50 kt wind · 4 events
- Heavy Snow in Maine, December 3 to 4, 200717 events
- Winter Storm in Maine, December 3 to 4, 200715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65798, 65799.